Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Triomune to Dourvir-N
Apr 6, 2005

I was on Triomune from 2002 until Nov 2004 after I had problems with my leg muscles and lost feeling and sensitivity in my legs and hands. Triomune was stopped for 10 days and changed to Duovir-N, Dapsone (I am allergic to Septrin) and Fluconazole. For the muscles I was put on IV B-complex, B12 and Neurobion injections. I was told that what brought the problem was the Stavudine in the Triomune so it was replaces with Zidovudine in the Duovir-N. Now my breasts have enlarged like a pregnant woman and I still have the funny sensation in my legs from time to time, is there anything or any vitamins I can take since B-Complex, B12 and Neurobion have been stopped

Response from Dr. Conway

The Triomune (stavudine, lamivudine, nevirapine) is an excellent combination, but it is true that the stavudine part may cause neuropathy and some of the other side effects you describe. Changing to Duovir-N (zidovudine, lamivudine, nevirapine), effectively changing the stavudine to zidovudine, is a good approach. Zidovudine has itself a number of side effects that may improve over time, you sometimes just have to be patient. As for the enlarged breasts, this may also have been a side effect of the stavudine that may improve, but take more time to do so. Please write me again in a couple of months to let me know how things are going.



Previous
lips and facial wasting
Next
Reason to switch to TZV + TFV ?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement